MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT

C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT
Model Number Y500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Injury (2348); Bowel Perforation (2668)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ¿complications associated with the proper implantation of the alyte® y-mesh graft may include, but are not limited to those typically associated with surgically implantable materials including: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding and defecatory dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, rectum, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of vaginal wall prolapse.Urinary incontinence (stress and urge)." (b)(4).
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.Per additional information received, the patient has experienced mesh exposure from the total prolift and tvt, vaginal pain, bloody brown vaginal discharge, dyspareunia, vaginal odor, difficulty voiding, vaginal wall prolapse, old laceration of muscles of pelvic floor, urinary retention, abdominal pain, constipation, diarrhea, incomplete emptying, nocturia, frequency, stress and urge incontinence, kink of urethral meatus, attenuated perineum, vaginal scarring, anterior mesh exposure, hypermobile bladder neck, cords of mesh, foreign body in vagina-exposed mesh, severe scarring in every space and segment of the pelvic floor, anteriorly, posteriorly, laterally as well as under the urethra, eroded sling mesh, per pathology-synthetic mesh material with chronic inflammation, foreign-body giant cell reaction, and fibrosis, with focal acute inflammation, surgical and nonsurgical interventions including, bilateral paravaginal dissection, bilateral pararectal dissection, removal of prolift mesh, sling revision and urethral lysis, removal of mesh from the obturator internus muscles, anterior colporrhaphy, posterior colporrhaphy, colpoperineorrhaphy on (b)(6) 2015, and silver nitrate application to posterior granulation tissue of the vagina on (b)(6) 2016.The patient also experienced bowel obstruction and perforation, collagen disorder and deficiency, connective tissue disorder, fistula, hernia, vaginal or bladder infections, and wound healing problems.

Brand Name
ALYTE Y-MESH GRAFT
Common Device Name
ALYTE Y-MESH GRAFT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9241613
Report Number1018233-2019-06812
Device Sequence Number160766
Product Code OTO
UDI-Device Identifier00801741016165
UDI-Public(01)00801741016165
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101722
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2013
Device Model NumberY500
Device Catalogue NumberY500
Device Lot NumberHUVJ1759
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight83